Alert archive / Texas / Flash Flood Warnings in 2016
Flash Flood Warning 29, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Aug 20, 2016, 1:32 PM CDT for Menard County, Schleicher County, Texas. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 20, 2016, 1:32 PM CDT (18:32 UTC)
- Expired
- Aug 20, 2016, 3:30 PM CDT
- In force
- 118 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Menard County, TX, Schleicher County, TX
The radar
The San Angelo radar (KSJT), 62 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDLF), launched 12:00Z, 6.5 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 472 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 677 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- -41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
827
WGUS54 KSJT 201832
FFWSJT
TXC327-413-202030-
/O.NEW.KSJT.FF.W.0029.160820T1832Z-160820T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
132 PM CDT SAT AUG 20 2016
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN MENARD COUNTY IN WEST CENTRAL TEXAS...
NORTHEASTERN SCHLEICHER COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 330 PM CDT
* AT 127 PM CDT...DOPPLER RADAR INDICATED THAT THUNDERSTORMS HAVE
PRODUCED 1.5 TO 3 INCHES OF RAIN ACROSS PORTIONS OF NORTHERN
MENARD AND NORTHEAST SCHLEICHER COUNTIES SINCE 1200 PM. THE STORMS
WILL LIKELY PRODUCE ADDITIONAL HEAVY RAINFALL...WITH THE HEAVY
RAIN QUICKLY RUNNING OFF AND FLOODING LOW WATER
CROSSINGS...ROADS...AND CREEKS AND STREAMS ACROSS THE AREA..
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MENARD...THE INTERSECTION OF US-190 AND RANCH ROAD 2084...US-
83 NEAR THE MENARD-CONCHO COUNTY LINE AND US-190 NEAR THE MENARD-
MCCULLOCH COUNTY LINE.
THIS INCLUDES THE FOLLOWING LOW WATER CROSSINGS ...
DECKER ST CROSSING SAN SABA RIVER...
RUSSELL CROSSING ROCKY CREEK...
CALLAN CROSSING AND
MAHAN CROSSING TAYLOR BRANCH.
DO NOT DRIVE THROUGH THESE LOW WATER CROSSINGS OR ANY OTHER
LOW WATER CROSSING WITH WATER FLOWING ACROSS THE ROADWAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 3087 10036 3109 10036 3109 9960 3089 9960
$$
MCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 20, 12:55 PM CDT, 37 minutes earlier.
Area forecast discussion, Aug 20, 12:55 PM CDT, 37 minutes before
Area Forecast Discussion National Weather Service SAN ANGELO TX 1255 PM CDT SAT AUG 20 2016 .AVIATION... /18Z TAFS/ Look for challenging flight weather for the next 24 hours. A weak cold front, with associated showers and thunderstorms, will continue to slip slowly south this afternoon. Then, continued shower and thunderstorm activity will continue mainly across our southeastern counties. Plus, expect stratus to return overnight and bring MVFR ceilings to most of West Central Texas south of Interstate 20. && .PREV DISCUSSION... /issued 626 AM CDT SAT AUG 20 2016/ AVIATION... /12Z TAFS/ Pockets of convection continued across much of West Central Texas, effecting several of the terminals to start off the forecast. Will use latest radar trends as a starting point for the next few hours. Convection timing and location become much more uncertain for the afternoon, and will continue the mention of VCTS for these periods. A cold front near the I-20 corridor at sunrise will drift south and become more diffuse through the day. PREV DISCUSSION... /issued 341 AM CDT SAT AUG 20 2016/ SHORT TERM... (Today and Tonight) A large area of rain and a few embedded thunderstorms continues across the southeastern portions of the area early this morning, mainly southeast of a Brownwood to Eden to Ozona line. Radar estimates have been showing 1/2 to 1 inch per hour, but seeing lesser rates coming in from the LCRA rainfall gages in the area, so we may be overestimating just a tad. Convection has showed little signs of weakening, and with it likely aided by at least 1 MCV, it should continue to sunrise. Meanwhile to the north, more storms are forming along and north of a cold front approaching the northern Big Country. This front should sag into the area this morning, likely reaching to near the I-20 corridor by around noon. Front will begin to stall at that point, although suspect that convective outflows will continue to push the front south, although only very slowly. Between the convection ongoing to the south and the convection to the north with the front, have gone ahead and increased rain chances even a little more for much of the area. Front sags into the southern and eastern portions of the area this evening, with the scattered showers and storms to continue. Best chances will be along and east of a Brownwood to Brady to Sonora line. Not much to talk about with temperatures, with afternoon cloud cover keeping highs in the 80s. LONG TERM... (Sunday through Saturday) The wet and cool pattern continues into Sunday as the remnant cold front lingers across the area...most likely in the southeast counties from near Brownwood to Junction areas. Will continue with higher precip chances for the southeast Sunday into Sunday night near the boundary. Although not issuing a Flash Flood watch at this point, will monitor for the possibility as we head into Sunday. These areas have not received much rain over the last couple days, but if they do get more rain today, they may be primed for the possibility of flooding by Sunday evening. Will continue to keep an eye on rainfall amounts and adjust as needed. Precip chances decrease for Monday into early Wednesday, but still can not rule out a few showers as broad upper trough develops to the west and abundant moisture remains over the area. Could see diurnally driven showers each day through the early part of the work week. Temperatures will remain on the cool side with cloud cover lingering, but will see a slight warmup into the 90s by Tuesday. Will keep a chance of rain and a few thunderstorms through the rest of the week mainly across the northwest half of the area as southwest flow aloft brings a series of weak disturbances over west Texas as the upper trough approaches. Looks like the second half of August will continue on the cool side after the first half of the month's 100 plus degree temperatures. 08 && .PRELIMINARY POINT TEMPS/POPS... Abilene 84 66 85 68 / 70 40 40 40 San Angelo 84 67 85 68 / 60 40 40 40 Junction 83 69 83 68 / 80 70 60 50 Brownwood 82 67 84 67 / 80 70 60 50 Sweetwater 84 67 84 66 / 50 30 30 30 Ozona 84 66 82 66 / 60 40 50 40 && .SJT Watches/Warnings/Advisories... None. &&
Hazardous weather outlook, Aug 20, 3:48 AM CDT, 9 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 348 AM CDT SAT AUG 20 2016 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-210900- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 348 AM CDT SAT AUG 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL BE WIDESPREAD ACROSS WEST CENTRAL TEXAS INTO THE EVENING HOURS. ALTHOUGH WIDESPREAD FLASH FLOODING IS NOT EXPECTED...HEAVY RAINFALL MAY CAUSE LOCALIZED POCKETS OF FLOODING...ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS SUCH AS CITY STREETS AND LOW WATER CROSSINGS. DANGEROUS CLOUD TO GROUND LIGHTNING WILL ALSO BE LIKELY AS WELL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS WILL CONTINUE INTO MONDAY AND TUESDAY...AND THEN RETURN AGAIN FOR NEXT WEEKEND. AGAIN...SEVERE WEATHER IS NOT EXPECTED...BUT LOCALIZED HEAVY RAINFALL AND DANGEROUS LIGHTNING WILL REMAIN A THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Aug 20, 8:29 AM CDT, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
829 AM CDT SAT AUG 20 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0804 AM FLASH FLOOD 8 WSW BUFFALO GAP 32.24N 99.96W
08/20/2016 TAYLOR TX TRAINED SPOTTER
THREE FEET OF WATER WAS FLOWING OVER COUNTY ROAD 272
ALONG ELM CREEK. ALSO...3.45 INCHES OF RAIN WAS
REPORTED.
&&
EVENT NUMBER SJT1600285
MCLocal storm report, Aug 20, 9:22 AM CDT, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
922 AM CDT SAT AUG 20 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0918 AM HEAVY RAIN 2 SE BLACKWELL 32.04N 100.25W
08/20/2016 M4.00 INCH COKE TX MESONET
&&
EVENT NUMBER SJT1600286
MCLocal storm report, Aug 20, 9:40 AM CDT, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
940 AM CDT SAT AUG 20 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0934 AM FLASH FLOOD 11 W BUFFALO GAP 32.28N 100.02W
08/20/2016 TAYLOR TX TRAINED SPOTTER
ELM CREEK IS RUNNING OVER FARM TO MARKET ROAD 89.
ALSO...REPORTED 3.42 INCHES OF RAIN.
&&
EVENT NUMBER SJT1600287
MCThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 6:38 AM CDT | Areal Flood Advisory | SJT | Callahan, Shackelford, Taylor | 112 min |
| Aug 20, 7:47 AM CDT | Flash Flood Warning | SJT | Nolan, Taylor | 118 min |
| Aug 20, 8:39 AM CDT | Flash Flood Warning | SJT | Coke, Runnels | 111 min |
| Aug 20, 10:13 AM CDT | Flash Flood Warning | SJT | Coke | 2 hr |
| Aug 20, 10:25 AM CDT | Areal Flood Advisory | SJT | Brown, Coleman | 110 min |
| Aug 20, 11:01 AM CDT | Areal Flood Advisory | SJT | Tom Green | 119 min |
| Aug 20, 12:27 PM CDT | Areal Flood Advisory | SJT | Menard, Schleicher | 2 hr |
| Aug 20, 2:10 PM CDT | Areal Flood Advisory | SJT | McCulloch | 2 hr |
| Aug 20, 3:34 PM CDT | Areal Flood Advisory | SJT | Mason | 116 min |
Nearby
Flash Flood Warnings in Texas, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.